Alert archive / Texas / Flash Flood Warnings in 2011
Flash Flood Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 11, 2011, 5:41 PM CDT for Bell County, Coryell County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 5:41 PM CDT (22:41 UTC)
- Expired
- May 11, 2011, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, TX, Coryell County, TX
The radar
The Ft Hood radar (KGRK), 44 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:15 PM CDT | FLASH FLOOD | Temple, TX | WATER UP TO 1 FOOT DEEP ON SOME STREETS IN TEMPLE |
| May 11, 6:35 PM CDT | FLASH FLOOD | Belton, TX | COTTONWOOD CREEK IN BELTON IS OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
864
WGUS54 KFWD 112241
FFWFWD
TXC027-099-120045-
/O.NEW.KFWD.FF.W.0005.110511T2241Z-110512T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
541 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
CORYELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 745 PM CDT
* AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 7 MILES
WEST OF MOTHER NEFF STATE PARK TO 3 MILES NORTHWEST OF SALADO...
MOVING EAST AT 35 MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN
HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE
THROUGH 745 PM CDT. WATER UP TO ONE FOOT DEEP HAS BEEN REPORTED ON
SOME ROADS IN FORT HOOD.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...BELTON...MORGAN'S POINT RESORT...HOLLAND...TEMPLE...
LITTLE RIVER-ACADEMY...TROY AND ROGERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3092 9784 3104 9792 3107 9791 3126 9803
3158 9760 3130 9740 3124 9734 3126 9731
3100 9708 3094 9714 3088 9726 3078 9732
$$1 follow-up statement
788
WGUS74 KFWD 112319
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
619 PM CDT WED MAY 11 2011
TXC027-099-120045-
/O.CON.KFWD.FF.W.0005.000000T0000Z-110512T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-CORYELL TX-
619 PM CDT WED MAY 11 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
CORYELL AND BELL COUNTIES...
AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES
EAST OF TROY TO 5 MILES EAST OF HOLLAND...MOVING EAST AT 20 MPH.
RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 745 PM CDT. SOME
ROADS IN TEMPLE WERE REPORTED TO BE UNDER ONE FOOT OF WATER.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE ROGERS...TEMPLE...LITTLE RIVER AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3092 9784 3104 9792 3107 9791 3126 9803
3158 9760 3130 9740 3124 9734 3126 9731
3100 9708 3094 9714 3088 9726 3078 9732
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 11, 3:58 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 11, 3:58 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CDT WED MAY 11 2011 .DISCUSSION... FINDING ABUNDANT INSTABILITY...QUASI-LINEAR CONVECTION HAS SURGED FAR EAST OF THE DRYLINE. SEVERE WINDS ALONG LEADING EDGE WILL BE THE PRIMARY SEVERE HAZARD INTO THE EVENING HOURS. NEW SVR WATCH THROUGH 03Z (10 PM CDT) REPLACES PREVIOUS WATCH. UPPER LOW WILL MOVE SLOWLY EASTWARD ACROSS THE CENTRAL PLAINS. WINDS ABOVE THE BOUNDARY LAYER WILL FINALLY VEER AND PUSH DRYLINE INTO NW ZONES THURSDAY. THUNDERSTORM CHANCES WILL CONTINUE THURSDAY...MAINLY SOUTHEAST. SEVERE THREAT WILL REMAIN. FRONT FINALLY PUSHES THROUGH THURSDAY NIGHT AND FRIDAY MORNING. PERSISTENT NW FLOW ALOFT WILL CONTINUE TO USHER IN ADDITIONAL COOL AIR...KEEPING TEMPERATURES BELOW NORMAL INTO NEXT WEEK...WITH LOW HUMIDITY. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 86 61 80 55 / 30 20 20 5 5 WACO, TX 70 86 63 80 56 / 30 30 20 5 5 PARIS, TX 67 84 61 75 52 / 60 30 20 10 5 DENTON, TX 63 86 59 76 52 / 30 20 20 5 5 MCKINNEY, TX 63 85 59 75 51 / 30 20 20 5 5 DALLAS, TX 70 87 62 77 55 / 30 20 20 5 5 TERRELL, TX 69 84 62 77 54 / 60 20 20 10 5 CORSICANA, TX 70 84 64 78 56 / 50 30 20 10 5 TEMPLE, TX 70 84 64 80 55 / 30 30 30 5 5 MINERAL WELLS, TX 61 87 55 77 50 / 30 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/25
Hazardous weather outlook, May 11, 3:40 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT WED MAY 11 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 340 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. SOME STORMS EAST OF A SHERMAN...DALLAS... GOLDTHWAITE LINE WILL BE SEVERE THROUGH THIS EVENING...PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY WITH THE BEST CHANCES ACROSS THE SOUTHEAST HALF OF THE REGION. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY HAZARDS. THUNDERSTORM CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST THURSDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING MAINLY EAST OF A SHERMAN...DALLAS...GOLDTHWAITE LINE.
In the hours before
Local storm report, May 11, 4:31 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 PM CDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND GST 6 SW WEATHERFORD 32.71N 97.87W
05/11/2011 E70 MPH PARKER TX TRAINED SPOTTER
BETHEL ROAD AND HORSESHOE BEND ROADLocal storm report, May 11, 4:38 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 PM CDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 5 W SHERMAN 33.63N 96.66W
05/11/2011 M64 MPH GRAYSON TX BROADCAST MEDIA
5 MILES W OF SHERMANSpecial weather statement, May 11, 4:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 PM CDT WED MAY 11 2011
TXZ156>158-112215-
LAMPASAS TX-BELL TX-CORYELL TX-
443 PM CDT WED MAY 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BELL COUNTY
SOUTHERN CORYELL COUNTY
SOUTHEASTERN LAMPASAS COUNTY
AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF COPPERAS COVE...MOVING
NORTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE...FORT HOOD...
HARKER HEIGHTS...KILLEEN...LAMPASAS AND NOLANVILLE.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3144 9786 3128 9751 3086 9756 3093 9782
3104 9791 3104 9828
TIME...MOT...LOC 2143Z 234DEG 30KT 3099 9800Local storm report, May 11, 4:53 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 1 W WHITESBORO 33.65N 96.94W
05/11/2011 GRAYSON TX BROADCAST MEDIA
TRAILER HOME DAMAGED AND AUTOMOBILE OVERTURNEDLocal storm report, May 11, 5:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 PM CDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL FORT HOOD 31.10N 97.70W
05/11/2011 E1.00 INCH BELL TX AMATEUR RADIO
W SIDE OF FORT HOODLocal storm report, May 11, 5:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST FORT HOOD 31.10N 97.70W
05/11/2011 E60 MPH BELL TX AMATEUR RADIO
W SIDE OF FORT HOODThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:15 PM CDT | Special Weather Statement | FWD | Johnson, Tarrant | 30 min |
| May 10, 8:59 PM CDT | Special Weather Statement | FWD | Denton, Tarrant | 61 min |
| May 10, 9:18 PM CDT | Special Weather Statement | FWD | Grayson | 27 min |
| May 10, 9:40 PM CDT | Special Weather Statement | FWD | Grayson | 35 min |
| May 10, 10:18 PM CDT | Special Weather Statement | FWD | Grayson | 27 min |
| May 11, 11:08 AM CDT | Special Weather Statement | FWD | Eastland | 52 min |
| May 11, 11:43 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 62 min |
| May 11, 11:53 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 52 min |
| May 11, 12:10 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 65 min |
| May 11, 12:14 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 61 min |
| May 11, 12:17 PM CDT | Special Weather Statement | FWD | Jack, Young | 28 min |
| May 11, 12:22 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 53 min |
| May 11, 12:28 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 62 min |
| May 11, 12:51 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 54 min |
| May 11, 12:58 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood | 62 min |
| May 11, 12:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 62 min |
| May 11, 1:10 PM CDT | Areal Flood Advisory | FWD | Erath, Hood, Jack, Palo Pinto, Parker, Somervell and 1 more | 3 hr |
| May 11, 1:18 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 72 min |
| May 11, 1:19 PM CDT | Special Weather Statement | FWD | Denton, Ellis, Johnson, Tarrant | 26 min |
| May 11, 1:25 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 69 min |
| May 11, 1:37 PM CDT | Special Weather Statement | FWD | Cooke, Grayson | 38 min |
| May 11, 1:37 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 68 min |
| May 11, 1:41 PM CDT | Special Weather Statement | FWD | Johnson, Somervell | 34 min |
| May 11, 1:59 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 76 min |
| May 11, 2:06 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 69 min |
| May 11, 2:16 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas | 74 min |
| May 11, 2:28 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 32 min |
| May 11, 2:42 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 33 min |
| May 11, 3:05 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 70 min |
| May 11, 3:07 PM CDT | Special Weather Statement | FWD | Kaufman, Rockwall | 23 min |
| May 11, 3:12 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 48 min |
| May 11, 3:20 PM CDT | Special Weather Statement | FWD | Hunt | 25 min |
| May 11, 3:29 PM CDT | Areal Flood Advisory | FWD | Bosque, Coryell, Hamilton, Lampasas, Mills | 3 hr |
| May 11, 3:32 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 77 min |
| May 11, 3:57 PM CDT | Special Weather Statement | FWD | Bosque | 33 min |
| May 11, 4:04 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 26 min |
| May 11, 4:15 PM CDT | Flash Flood Warning | FWD | Hamilton, Mills | 2 hr |
| May 11, 4:43 PM CDT | Special Weather Statement | FWD | Coryell | 32 min |
| May 11, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 54 min |
| May 11, 5:23 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 52 min |
| May 11, 5:53 PM CDT | Special Weather Statement | FWD | McLennan | 37 min |
| May 11, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Falls, McLennan | 62 min |
| May 11, 6:23 PM CDT | Areal Flood Advisory | FWD | Ellis, Henderson, Kaufman, Navarro, Van Zandt | 2 hr |
| May 11, 6:57 PM CDT | Flash Flood Warning | FWD | Falls, Limestone, McLennan | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.